My son has been suffering severe head pain, full head, for years which was controlled by Oxycotone, but now he's off that horrid stuff but the disabling pain is back. He can hardly talk, sees double, says it's like having double brain freeze every minute he's awake, and totally confused thinking. A dozen or so "doctors" have not been helpful and half don't believe him and think he just wants drugs. He doesn't. Huge doses of asprin 5 at a time, and one or two Colotapin keep him semi functional. He can't work and has lost everything. Where do we need to turn??
Person's Gender: Male
Person's Age: 30
See my last essay.
I am waiting to see if you come online
So I am a neurologist, and would first ask about his evalation for global head pain. Does he have a diagnosis for causation? Is this tension headaches?
by colotapin, do you mean Klonopin?
So if he is using Oxycontin and klonopin for headache, I would also suggest he taper, and he may need to use a medication called suboxone in order to taper. Suboxone has two medications in it, one is buprenorphine an opiate with a much longer, much more stable half-life.
I will give you a website www.suboxone.com
once he is on suboxone and tapering, he could then consider using a buprenorphine patch, Butrans patch which is good for chronic pain patients.
He may be in denial about the effects of chronic oxycontin and klonopin for headache, but I would seriously encourage him to taper as those medications are double edge swords. If he has totally tapered off the oxycontin, the butrans patch might be perfect for him, he uses one a week.
Get back to me to discuss this further, if satisfied with my answer, please rate my service. Dr Frank T.
Our chat has ended, but you can still continue to ask me questions here until you are satisfied with your answer. Come back to this page to view our conversation and any other new information. What happens now? If you haven’t already done so, please rate your answer above. Or, you can reply to me using the box below.
For some reason I could not communicate with you. He's on Suboxin and the more he "tapers" the worse the pain. The drugs are NOT the cause of the pain, they were the reason he was prescribed them to begin with.
Listen I certainly understand that, I am not saying for one minute he is abusing drugs. This dumb chat software doesn't ever work, but I am not accusing him of that. The drugs work, but then the drugs cause the problem as well. the opiate withdrawal is eventually expected with oxycodone, there is a natural tolerance, and you can only take it so long....But his initial positive response tells me that he might be fine on a low dose of the butrans patch, start with the 20 mcg/hr patch, and then taper, to 10mcg/hr. he might actually do fine on the 5 mcg/hr eventually. But you have to be down to 2 to 4 mg of buprenorphine before making the jump to the patch. how far has he tapered on the Suboxone, you have to taper much slower as your get towards the end of the taper, that is the pharmacokinetics of the situation. give me his numbers on how much he is taking and I will give you a general idea on how fast to taper Dr Frank T.
He does'nt need more pain killer, he needs to find the problem. Don't want to be curt, but since we've been thru a dozen doctors, I need more than drug control.
Well, lets back up, so before the oxycontin and before the klonopin, how far does this go back, 3 or 4 years??? when did the head pain start? bi frontal squeezing headache, or throbbing? history of head trauma/concussion injury? sinus disease? nausea/vomiting ( you didn't mention it) any vascular symptoms at all, does he feel it coming on, worse in the morning, or evening? what has he even taken before the narcotics that was effective? has he tried tryptan drugs like sumatryptan or imitrex? Imaging? has he had an mri of the brain? let me know Dr Frank T.